A family from Ohio is warning people about the dangerous Benadryl challenge as their 13-year-old child Jacob Stevens, suffered from an overdose while completing it on TikTok. The challenge is ingesting a significant dose of the over-the-counter medicine intending to hallucinate, but in Jacob’s instance, he started having seizures instead.
Death of Jacob Stevens:
Jacob Stevens, a 13-year-old kid from Ohio, died after undertaking a deadly TikTok challenge that entailed taking a significant amount of Benadryl. Jacob’s relatives said he was taking part in the challenge with pals at home when he took the antihistamine. He had been on a ventilator for over a week before his death.
Jacob’s family has been worried about the issue and has shared the risk that it entails. The FDA appears warned over the “Benadryl Challenge” hazards on TikTok, which might cause severe cardiac problems, seizures, comas, or death.
According to TikTok, searches related to this challenge are blocked, and the platform strictly restricts and deletes anything that encourages harmful action. TikTok sympathised with Jacob Stevens’ family after his untimely death after undertaking the Benadryl challenge.
What Exactly Is the TikTok Benadryl Challenge?
Many are eager to hear about Benadryl’s Tiktok safety challenge after Jacob Stevens’ tragedy. The “Benadryl Challenge” is a TikTok viral craze that involves ingesting an excessive quantity of the over-the-counter antihistamine medicine diphenhydramine, often known as Benadryl. The challenge is designed to cause hallucinations but may also cause significant health issues or death.
In 2020, the “Benadryl Challenge” exploded on TikTok, with teens submitting films attempting to cause hallucinations by ingesting enormous doses of the over-the-counter antihistamine diphenhydramine.
Diphenhydramine is a safe and effective drug for treating hay fever, upper respiratory allergies, and the common cold. However, as the FDA warns, greater dosages may cause significant health issues, including seizures, coma, or death.
The maximum daily dosage for children aged 6 to 12 is six pills; for adults and children above 12, the amount is twelve tablets. Diphenhydramine overdosage may cause constipation, dry throat and mouth, dehydration, excessive sleepiness, nausea, tremors, impaired vision, fast heart rate, seizures, and difficulties urinating.